Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 32, NWS Bismarck, ND

August 30, 200819 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 30, 2008, 3:11 AM MDT for 19 counties in North Dakota. It took effect at Aug 30, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2008, 3:11 AM MDT (09:11 UTC)
In effect from
Aug 30, 2008, 12:00 PM MDT
Expired
Aug 30, 2008, 9:05 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND

The radar

The Bismarck radar (KBIS), 127 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3644 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 300911
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
411 AM CDT SAT AUG 30 2008

...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND
EVENING FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

.HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL
FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL
RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES
SATURDAY AFTERNOON. EXPECT MINIMUM HUMIDITIES OF 13 TO 25 PERCENT
IN THE AFTERNOON ALONG WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH.

NDZ001-009-301015-
/O.CAN.KBIS.FW.A.0013.080830T1800Z-080831T0300Z/
DIVIDE-WILLIAMS-
411 AM CDT SAT AUG 30 2008

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FIRE
WEATHER WATCH. 

MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT SATURDAY
AFTERNOON. HOWEVER...SOUTHEAST WINDS WILL RANGE FROM 5 TO 15
MPH...WHICH IS BELOW RED FLAG CRITERIA. THUS THE FIRE WEATHER
WATCH HAS BEEN CANCELLED.

$$

NDZ002-003-010-011-017>021-031>034-040>045-301700-
/O.UPG.KBIS.FW.A.0013.080830T1800Z-080831T0300Z/
/O.NEW.KBIS.FW.W.0032.080830T1800Z-080831T0300Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
411 AM CDT SAT AUG 30 2008 /311 AM MDT SAT AUG 30 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL
FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL
RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES
SATURDAY AFTERNOON. EXPECT MINIMUM HUMIDITIES OF 13 TO 25 PERCENT
IN THE AFTERNOON ALONG WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KS
3 follow-up statements
000 
WWUS83 KBIS 301620
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1120 AM CDT SAT AUG 30 2008

...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EVENING
OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG
WINDS AND LOW RELATIVE HUMIDITIES...

.HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
WILL DEVELOP THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL
FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA. A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL
RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...
MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF
25 TO 35 MPH.

NDZ002-003-010-011-017>021-031>034-040>045-310030-
/O.CON.KBIS.FW.W.0032.080830T1800Z-080831T0300Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-
ADAMS-SIOUX-
1120 AM CDT SAT AUG 30 2008 /1020 AM MDT SAT AUG 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

HOT TEMPERATURES...COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
THIS AFTERNOON AND EVENING... WILL RESULT IN CRITICAL FIRE WEATHER
BEHAVIOR.

A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL PRODUCE HIGH
TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...MINIMUM HUMIDITIES
OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 302111
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT SAT AUG 30 2008

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR MUCH OF WESTERN NORTH DAKOTA... 
...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR PORTIONS OF
SOUTH CENTRAL NORTH DAKOTA...

.HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
WILL CONTINUE THIS AFTERNOON AND EVENING...RESULTING IN CRITICAL
FIRE WEATHER BEHAVIOR OVER PORTIONS OF WESTERN AND CENTRAL NORTH
DAKOTA. 

A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL
RESULT IN HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...
MINIMUM HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF
25 TO 35 MPH.

THIS FRONTAL SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TONIGHT
AND WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS OVER PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA ON SUNDAY.

NDZ034-042-045-310515-
/O.NEW.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/
/O.CON.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/
MORTON-GRANT-SIOUX-
411 PM CDT SAT AUG 30 2008 /311 PM MDT SAT AUG 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM
CDT /9 PM MDT/ THIS EVENING. 

EXPECT EXPLOSIVE FIRE GROWTH POTENTIAL THROUGH THE EARLY EVENING
AS STRONG WINDS AND LOW HUMIDITIES CONTINUE. WINDS WILL DIMINISH
SOMEWHAT OVERNIGHT BUT INCREASE ONCE AGAIN SUNDAY. A FIRE WEATHER
WATCH HAS BEEN ISSUED FOR SUNDAY FROM MID MORNING THROUGH THE
EARLY EVENING. HIGH TEMPERATURES IN THE 90S...MINIMUM HUMIDITIES
OF 20 TO 30 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35 MPH ARE
ANTICIPATED ONCE AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NDZ002-003-010-011-017>021-031>033-040-041-043-044-310300-
/O.CON.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
411 PM CDT SAT AUG 30 2008 /311 PM MDT SAT AUG 30 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL PRODUCE
HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...MINIMUM
HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO
35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ035>037-046>048-050-051-310515-
/O.NEW.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
411 PM CDT SAT AUG 30 2008

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH...ALONG WITH LOW HUMIDITIES
AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL
MONDAY AND MONDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS83 KBIS 310305
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1005 PM CDT SAT AUG 30 2008

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA...

A DEVELOPING FRONTAL SYSTEM OVER EASTERN MONTANA WILL RESULT IN
HIGH TEMPERATURES IN THE 90S TO AROUND 100 DEGREES...MINIMUM
HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO 35
MPH OVER SOUTH CENTRAL NORTH DAKOTA ON SUNDAY.

THIS FRONTAL SYSTEM WILL MOVE INTO WESTERN NORTH DAKOTA TONIGHT
AND WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS OVER PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA ON SUNDAY.

NDZ034-042-045-311115-
/O.CAN.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/
/O.CON.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/
MORTON-GRANT-SIOUX-
1005 PM CDT SAT AUG 30 2008 /905 PM MDT SAT AUG 30 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FROM MID MORNING
THROUGH THE EARLY EVENING. HIGH TEMPERATURES IN THE 90S...MINIMUM
HUMIDITIES OF 15 TO 25 PERCENT...AND GUSTY SOUTH WINDS OF 25 TO
35 MPH ARE ANTICIPATED ONCE AGAIN.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NDZ002-003-010-011-017>021-031>033-040-041-043-044-310415-
/O.CAN.KBIS.FW.W.0032.000000T0000Z-080831T0300Z/
BURKE-RENVILLE-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
1005 PM CDT SAT AUG 30 2008 /905 PM MDT SAT AUG 30 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

THE RELATIVE HUMIDITIES HAVE RISE AND TEMPERATURES ARE COOLER. RED
FLAG CONDITIONS HAVE ENDED ACROSS WESTERN NORTH DAKOTA THIS EVENING.

$$

NDZ035>037-046>048-050-051-311115-
/O.CON.KBIS.FW.A.0014.080831T1500Z-080901T0200Z/
BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1005 PM CDT SAT AUG 30 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

STRONG SOUTHERLY WINDS OF 20 TO 35 MPH...ALONG WITH LOW
HUMIDITIES AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL MONDAY AND MONDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WAA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 30, 2:10 AM MDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 30, 2:10 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 AM CDT SAT AUG 30 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...

FORECAST CONCERNS FOCUS AROUND A RED FLAG WARNING TODAY FOR
PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA...ANOTHER POTENTIAL
RED FLAG WARNING SUNDAY OVER EXTREME SOUTH CENTRAL NORTH
DAKOTA...AND A WIND ADVISORY OVER OUR SOUTHEAST FORECAST AREA
SUNDAY. THIS COMBINED WITH A MAJOR DOWNWARD SWING IN TEMPERATURES
BETWEEN NOW AND MONDAY AS A POTENT...BUT SLOW MOVING COLD FRONT
EVOLVES AND MOVES THROUGH.

FOR TODAY...WARM AIR ADVECTION WILL INTENSIFY GREATLY AS A
DEVELOPING LOW PRESSURE AND FRONTAL SYSTEM TAKES SHAPE NEAR/ALONG
THE THE MONTANA/NORTH DAKOTA BORDER. H85 TEMPS RISE TO AROUND +30C
IN THE WEST AND SOUTHWEST FOR A COUPLE 100 DEGREE HIGHS. H85 TEMPS
AROUND +26C IN KBIS WILL BE GOOD FOR MID AND UPPER 90S IN THE
ACROSS THE CENTRAL CWA. THUS RECORD OR NEAR RECORD HIGHS ACROSS
WESTERN AND CENTRAL CWA TODAY. FEEL DICKINSON HAS THE BEST CHANCE
OF BREAKING A RECORD TODAY WITH WILLISTON AND BISMARCK COMING VERY
CLOSE TO IT. SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH OVER
MOST OF THE FORECAST REGION THIS AFTERNOON.

BREEZY TO WINDY CONDITIONS WILL CONTINUE TONIGHT PRODUCING A WARM
OVERNIGHT MINIMUM TEMPERATURE ACROSS OUR CENTRAL AND EASTERN CWA.
A STRONG LOW LEVEL JET IS EVIDENT TONIGHT WITH H85 WINDS BETWEEN
50KT AND 55KT IN BOTH THE NAM AND GFS. THE DIFFERENCE IS THE NAM
BUFR SOUNDINGS HAVE A MUCH DEEPER INVERSION/GREATER SEPARATION
FROM THE STRONGEST WINDS ALOFT DOWN TO THE SURFACE WHEREAS THE
GFS BUFR SOUNDINGS HAVE A VERY SHALLOW INVERSION LAYER FOLLOWED
BY A FAIRLY WELL MIXED LAYER. DEPENDING UPON WHICH SOUNDING IS
CORRECT WILL DETERMINE HOW STRONG THE WINDS EVENTUALLY WILL BE.
CONSEQUENTLY...MAXIMUM HUMIDITIES WILL HAVE A POOR RECOVERY
OVERNIGHT DUE TO THIS MIXED LAYER AND GUSTY WINDS WHICH WILL SET
THE STAGE FOR ANOTHER POTENTIAL RED FLAG WARNING ON SUNDAY OVER
EXTREME SOUTH CENTRAL NORTH DAKOTA. PLEASE REFER TO THE FIRE
WEATHER SECTION BELOW FOR FURTHER DETAILS.

BESIDES ANOTHER POTENTIAL RED FLAG WARNING SUNDAY...WILL ALSO NEED
TO LOOK AT A POSSIBLE WIND ADVISORY FOR ALL COUNTIES EAST AND
SOUTH OF BISMARCK. EXPECTING SOUTH WINDS INCREASING TO 30 TO 40
MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON AND EARLY EVENING.

THE UPPER LEVEL FLOW WILL BEGIN TO BUCKLE AND BECOME SOUTHWESTERLY
OVER THE FORECAST AREA TODAY THROUGH MONDAY NIGHT. THE SURFACE
FRONT WILL STRENGTHEN OVER THE NEXT COUPLE OF DAYS AS THE UPPER
TROUGH GETS CLOSER AND THE BAROCLINIC ZONE BECOMES WELL DEFINED.
HOWEVER THE MOVEMENT OF THE COLD FRONT WILL BE A SLOW MOVER AS IT
REMAINS PARALLEL TO THE THE UPPER FLOW. BY THE END OF THE SHORT
TERM/MONDAY NIGHT...THE COLD FRONT WILL HAVE JUST CLEARED OUR EASTERN
MOST CWA. THIS WILL BRING A MUCH COOLER/WETTER WEATHER PATTERN TO
THE CWA. THE COOL DOWN BETWEEN SUNDAY AND MONDAY NIGHT WILL FOLLOW
A NORTHWEST TO SOUTHEAST PROGRESSION. HIGHS BY MONDAY WILL RANGE
FROM THE UPPER 50S NORTHWEST TO MID 80S OVER THE SOUTHEAST
FORECAST AREA. HAVE DONE MINOR TWEAKING ON THE POPS/WX GRIDS.
EXPECT THE POTENTIAL OF SOME ELEVATED CONVECTION TONIGHT ASSOCIATED
WITH THE LOW LEVEL JET IN THE NORTHERN ZONES. SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG AND BEHIND THE COLD FRONT
SUNDAY AND CONTINUE TO PROGRESS EAST INTO MONDAY NIGHT.

.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT...

ECMWF AND GFS BOTH IN FAIR AGREEMENT WITH VIGOROUS SHORTWAVE TROUGH
SWINGING ACROSS THE NRN ROCKIES INTO THE NRN PLAINS ON TUESDAY. THE
GFS IS A BIT STRONGER AND SHOWS CLOSED UPPER LOW OVER SERN MONTANA.
SHOWERS AND THUNDERSTORMS WITH THIS FEATURE WILL LAST UNTIL MIDDAY
TUESDAY AND THEN MOVE ON OUT OF AREA BY TUESDAY EVENING. THERE WILL
BE A BRIEF BREAK ON WEDNESDAY THEN NEXT SHORTWAVE TROUGH DIGS IN
ACROSS THE NRN ROCKIES ON THURSDAY AND SWINGS INTO THE NRN PLAINS
BY THURSDAY NIGHT. THE GFS IS A BIT FASTER THAN THE ECMWF BUT THEY
BOTH KEEP A LINGERING TROUGH ACROSS THE AREA INTO EARLY SATURDAY.
SO SHOWERS AND SOME THUNDERSTORMS ARE POSSIBLE AGAIN AS THE PATTERN
LOOKS TO BE ACTIVE. TEMPERATURES WILL BE ON THE ROLLER COASTER
DURING THIS EXTENDED PERIOD.

&&

.AVIATION...
NO REAL AVIATION CONCERNS AS SKIES SHOULD REMAIN MOSTLY CLEAR
AND VFR CONDITIONS DURING THE DAY.

&&

.FIRE WEATHER...HAVE DECIDED TO UPGRADE OUR PREVIOUS FIRE WEATHER
WATCH TO A RED FLAG WARNING...ALTHOUGH HAVE REMOVED DIVIDE AND
WILLIAMS COUNTIES FROM THE WARNING SINCE WINDS THERE WILL NOT MEET
RED FLAG CRITERIA. THE REST OF THE ZONES INCLUDED IN THE RED FLAG
WARNING HAVE VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES
WITH MINIMUM HUMIDITIES RANGING FROM 13 TO 25 PERCENT TODAY ALONG
WITH GUSTY SOUTH WINDS OF 25 TO 35 MPH. PLEASE REFER TO BISRFWBIS
FOR FURTHER DETAILS.

ON SUNDAY...A POTENTIAL RED FLAG WARNING FOR EXTREME SOUTH CENTRAL
SECTIONS INCLUDING THE COUNTIES OF SIOUX...GRANT...AND MORTON WITH
MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND GUSTY SOUTH WINDS OF 25
TO 40 MPH. WILL ALERT THE DAY SHIFT OF THIS AND RE-EVALUATE IT AGAIN
LATER TODAY AND TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ002-003-010-011-017>021-
031>034-040>045.

&&

KS/VJ
Hazardous weather outlook, Aug 29, 3:41 AM MDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
441 AM CDT FRI AUG 29 2008

NDZ001>003-009>011-017>021-031>034-040>045-300945-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
441 AM CDT FRI AUG 29 2008 /341 AM MDT FRI AUG 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND
EVENING.

HOT TEMPERATURES COMBINED WITH LOW HUMIDITIES AND STRONG WINDS
WILL DEVELOP SATURDAY AFTERNOON AND EVENING RESULTING IN CRITICAL
FIRE WEATHER BEHAVIOR OVER WESTERN NORTH DAKOTA AND PORTIONS OF
CENTRAL NORTH DAKOTA. EXPECT AFTERNOON HIGH TEMPERATURES IN THE
MID AND UPPER 90S...WIDESPREAD MINIMUM HUMIDITIES OF 15 TO 25
PERCENT...AND GUSTY SOUTH WINDS OF 20 TO 35 MPH.

THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH TUESDAY WITH HIGH TEMPERATURES COOLING DOWN TREMENDOUSLY.
HIGHS ON SATURDAY WILL RANGE FROM THE MID TO UPPER 90S...BUT BY
TUESDAY AFTERNOON HIGHS WILL RANGE FROM THE MID 50S TO LOWER 60S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-300945-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-
KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
441 AM CDT FRI AUG 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT AND UPPER LEVEL TROUGH WILL PUSH ACROSS
THE CENTRAL AND EASTERN FORECAST AREA RESULTING IN A CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. HIGH TEMPERATURES
WILL COOL FROM THE 90S ON SATURDAY INTO THE 60S ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:11 PM MDTFire Weather WatchBISBurleigh, Dickey, Emmons, Grant, Kidder, LaMoure and 5 more11 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.